MAUDE Adverse Event Report: DEPUY MITEK LLC US 7MM X 30MM BIOCRYL RAPIDE INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US 7MM X 30MM BIOCRYL RAPIDE INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 231805
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, the anchor was broken near the middle section, confirming this complaint.A manufacturing record evaluation was performed for the finished device lot number: 8l06282, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The photo does not provide enough evidence to determine root cause.Physical evaluation should provide more information to discern a possible root cause.The possible root cause can be attributed when not using a tap or guide wire, as there may not have been enough space for the screw to function properly.It is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu- 107946, it is necessary to place the place the guidewire according to the procedure and load the interference screw onto the appropriate driver.Finally insert the interference screw and driver over the guidewire and fully insert the screw into bone.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in china that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2023, it was observed that the 7mm x 30mm biocryl rapide interference screw device broke off into two pieces.Removed all the broken parts.Another like device was used to complete the surgery.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
7MM X 30MM BIOCRYL RAPIDE INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17301916
Report Number1221934-2023-02690
Device Sequence Number17907840
Product Code MAI
UDI-Device Identifier10886705010738
UDI-Public10886705010738
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number231805
Device Catalogue Number231805
Device Lot Number8L06282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown